Hello, I had 2 iv contrast CT scans done within a months time June 13 and July 12. On my 2nd scan I had a delayed reaction of itching, redness on the skin of my eyebrows and nose plus a red goosebump type rash below my breastbone. I took benadryl and the redness cleared up within a day and the rash is almost gone. On July 14th I started to feel like there was a lump in my throat and took more benadryl which helped but made my throat really dry. On the 17th I felt it worse so I went to my Primary Dr. and he noticed I had post nasal drip and said that is probably causing the lump. He gave me fluticonase and desolaratadine and had me go to the ENT on the 18th. The ENT looked down my throat with a scope and said my throat was clear of obstructions and that allergies were really bad this year so my primary Dr looks to be right and being 6 days later the iv contrast wouldn't affecting me anymore. On Thursday the 19th I took a 200 mcg of fluticonase (100 in each nostril), a few hours later I felt some anxiety and itching on my head, some on my ears, arms and legs which comes and goes. I don't have hives or redness and do my best not to itch. I stopped taking the fluticonase but still have the itching 2 days later. My question is when should I expect the itching to stop? I've taken fluticonase in the past without issues. Sorry about the long post but I was wondering if my body could be more sensitive now because of the iv contrast issues and could all this be related. ? My Dr took CBC and liver blood labs but haven't gotten them yet. I haven't taken the desolaratadine yet because I'm not sure if i'll have a reaction to that now. Would anyone be able to answer my questions? Thank you for the help! Eddie
Like your doctor mentioned the itching now may not be related to the dye. It may not be the fluticonase also as the itching is persisting on stopping the medication. The allergen can be anything from medications, food, extremes of temperature, exercise and viral infections to name a few. So, therapy lies in avoiding the allergen and anti-histamines. As, desolaratadine is an anti-histamine, you can use it for the itchiness.
Thank you for responding to my question. I just wanted to give an update in case this may be happening to someone else. The itching that I noted previously that may have been brought about by the fluticonase subsided after about 6 days. I went to an allergist who tested me 3 years ago for allergies which all turned out to be negative to talk about the iv contrast allergy. She noted that it appears that I'm over the contrast episode but that my throat is very irritated and suspects its from GERD which I've had before and that is causing the lump sensation. The strange thing is that I wasn't having very bad GERD symptoms until I had the iv contrast allergy. I should mention that I had a CT angiogram because of chest pain symptom and family history, the results show that my heart is fine. Otherwise I thought I was a healthy 37yr old.
The allergist prescribed 40mg of Nexium (which I've never taken) until I could see the gastro doctor. I asked the allergist about my body possibly being hypersensitive because of the iv contrast allergy since of what happened with the fluticonase. I didn't really get an answer for that but the next morning I took the Nexium. Coincidentally a couple of hours later I started to have the itching sensation again around my face, arms, legs but its very annoying. I stopped taking it today and it has lessened. My question is could the previous contrast allergy have made my body hypersensitive to medication at least for a while? It seems coincidental that this happened twice on medications, this hasn't happened with food etc. I'm hoping the itching subsides in the next couple of days now. I am scheduled to see my primary doctor for my CBC/liver results in a couple of days and hopefully he also tested my thyroid if not the allergist would like me to have that lab done. She examined my neck and mentioned my thyroid didn't look palpable though. That is my update, again sorry for the long post. I hope you may be able to give me an idea about my question based on your experience or seen on the board here.
I should mention that its more or a pins and needles type of feeling and some itching but more pins and needles in my feet and hands. I read this could be a side effect of the Nexium so I'm hoping since I stopped taking it yesterday it will go away soon.
Understand your predicament. If your symptoms have started after taking Nexium, it could be a side effect of the medication. It is difficult to predict allergic reactions. Allergic reactions can show a waxing and waning phenomenon. They can improve or worsen with time. Also it is possible to develop new allergies, you could develop new allergic reactions to food or other substances. You will only have to closely monitor.
Since medications don't seem to be helping much with GERD why don't you try life style measures? Take frequent small meals. Eat dinner about two hours before sleeping. Elevate the head end of the bed. Keep a food diary and note down what aggravates your symptoms and avoid them. Ensure to maintain optimum weight by regular exercise. Avoid non steroidal anti inflammatory medications NSAID's, quit smoking, eliminate alcohol and reduce stress levels. These measures need to be practiced long term for results. Hope this helps!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.